Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 24, NWS Caribou, ME

September 12, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Sep 12, 2025, 1:55 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 13, 2025, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2025, 1:55 PM EDT (17:55 UTC)
In effect from
Sep 13, 2025, 7:00 AM EDT
Expired
Sep 13, 2025, 8:00 PM EDT
In force
13 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2025-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2025-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

577 
WHUS41 KCAR 121755
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
155 PM EDT Fri Sep 12 2025

MEZ029-030-130200-
/O.NEW.KCAR.BH.S.0024.250913T1200Z-250914T0000Z/
Coastal Hancock-Coastal Washington-
155 PM EDT Fri Sep 12 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT....The warm air temperatures in the upper 60s to around 70  
  may cause people to underestimate the danger of the cold water 
  temperatures which are currently in the middle 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
538 
WHUS41 KCAR 122328
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
728 PM EDT Fri Sep 12 2025

MEZ029-030-140000-
/O.EXT.KCAR.BH.S.0024.250913T1100Z-250914T0000Z/
Coastal Hancock-Coastal Washington-
728 PM EDT Fri Sep 12 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 7 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT....The warm air temperatures in the upper 60s to around 70
  may cause people to underestimate the danger of the cold water
  temperatures which are currently in the middle 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 7 AM EDT Saturday through Saturday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 12, 7:47 AM EDT, 6 hours 8 minutes earlier.

Area forecast discussion, Sep 12, 7:47 AM EDT, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
747 AM EDT Fri Sep 12 2025

.SYNOPSIS...
High pressure crosses the region today through tonight, then
exits across the Maritimes Saturday. Upper level low pressure
will slide east of the area Sunday while pulling another cold
front through. High pressure will build down from the north on
Monday then slide south of the area Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
High pressure crosses the region today through tonight, then
begins to exit across the Maritimes Saturday. Expect mostly
clear skies today through tonight. Patchy, mostly river valley,
fog is also possible later tonight. Patchy frost is also
possible later tonight across northern portions of the forecast
area. An upper level disturbance will cross the region Saturday
with partly sunny skies. Some model guidance also indicates the
possibility of isolated showers with the disturbance. However,
with dry low levels did not yet have enough confidence to
include showers in the forecast. High temperatures today will
range from the mid 60s north, to around 70 to the lower 70s
Downeast. Low temperatures across northern areas tonight will
generally range from the mid 30s to around 40. However, the
normally coldest areas could fall to around freezing. Low
temperatures Downeast will range from the lower to mid 40s. High
temperatures Saturday will range from the mid to upper 60s
north, to around 70 Downeast.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Upper level low pressure dropping south from Eastern Canada will
begin to approach Saturday night as high pressure continues to our
south. The return flow behind high pressure will combined with a bit
of moisture working in from the upper trough to bring a partly
cloudy night Saturday night with lows in the 40s.

The upper low from Canada will pull a cold front through Sunday
morning which may carry enough moisture to produce some scattered
showers, mainly across the north. This will be followed by some
clearing and a light gusty northwesterly breeze Sunday afternoon
with high pressure building down from the north. Sunday night will
then be clear and cool with lows from the low 40s north to near 50
Downeast.

High pressure will build over the area Monday bringing a mostly
sunny and seasonable day with highs ranging from near 70 north to
the low to mid 70s Downeast.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure will drop south of the area Monday night into Tuesday.
A light return flow behind the high on Tuesday will bring some
moderation in temperatures under a mostly sunny sky. Highs Tuesday
should reach the mid 70s across the area.

Reinforcing high pressure will drop south from Quebec on Wednesday
bringing a continuation of dry weather and sunshine. This new high
will slide south of the area Thursday as weak upper ridging remains
over the area. This will bring a continuation of mild weather. Highs
Wednesday and again Thursday will make a run for the mid 70s.
Another cold front will come through on Friday. This one will again
be dry as yet another reinforcing high drops in from Eastern Canada.

Basically, the long range pattern next week favors upper ridging to
our west with dry upper waves and occasional reinforcing highs
dropping down from the north. Seasonable to slightly above normal
temperatures here on the eastern edge of the ridge will be with us
much of next week.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Variable conditions with any patchy fog later
tonight through early Saturday. Otherwise, VFR today through
Saturday. Northerly low level wind shear across northern areas
through around sunrise this morning. North/northwest winds
around 10 knots, becoming variable 5 to 10 knots today. Light
and variable winds tonight. South/southwest winds 5 to 10 knots
Saturday.

SHORT TERM:
Saturday night...VFR. Light S to SW wind.

Sunday...VFR. Light gusty NW wind.

Sunday night...VFR, except any late night valley fog. Light NW wind.

Monday...VFR. Light NW wind.

Monday night...VFR. Light W wind.

Tuesday...VFR. Light W wind.

&&

.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels today
through Saturday.

SHORT TERM:
Winds will be light and seas around 1 to 2 ft through early next
week. Good visibility is expected.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...TWD/Norcross
Short Term...Bloomer
Long Term...Bloomer
Aviation...TWD/Norcross/Bloomer
Marine...TWD/Norcross/Bloomer
Hazardous weather outlook, Sep 12, 7:46 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
746 AM EDT Fri Sep 12 2025

MEZ001>006-010-011-015>017-029>032-131200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
746 AM EDT Fri Sep 12 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-131200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
746 AM EDT Fri Sep 12 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 1:55 PM EDTFrost AdvisoryCARAroostook, Somerset18 hr

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.